Alert archive / Colorado / Snow Advisories in 2007
Snow Advisory 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this snow advisory at Apr 8, 2007, 10:43 AM MDT for 10 counties in Colorado. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2007, 10:43 AM MDT (16:43 UTC)
- Expired
- Apr 8, 2007, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 68 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 081643 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1043 AM MDT SUN APR 8 2007 COZ034-090000- /O.NEW.KBOU.SN.Y.0007.070408T1643Z-070409T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 1043 AM MDT SUN APR 8 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW WILL CONTINUE THROUGH THE AFTERNOON...WITH ANOTHER 3 TO 6 INCHES EXPECTED. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE...WHICH COULD ADD AN ADDITIONAL 1 TO 2 INCHES OF SNOWFALL. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COZ036-041-090000- /O.NEW.KBOU.SN.Y.0007.070408T1643Z-070409T0000Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS... KIOWA...LARKSPUR 1043 AM MDT SUN APR 8 2007 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. OCCASIONAL SNOW WILL CONTINUE THROUGH THE AFTERNOON...WITH AN ADDITIONAL 2 TO 4 INCHES EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LESZCYNSKI
2 follow-up statements
000 WWUS45 KBOU 082135 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 335 PM MDT SUN APR 8 2007 COZ034-090000- /O.CON.KBOU.SN.Y.0007.000000T0000Z-070409T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 335 PM MDT SUN APR 8 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW WILL GRADUALLY DECREASE DURING THE AFTERNOON. HOWEVER...ADDITIONAL ACCUMULATIONS OF UP TO 4 INCHES CAN BE EXPECTED BY THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ COZ036-041-090000- /O.CON.KBOU.SN.Y.0007.000000T0000Z-070409T0000Z/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS... KIOWA...LARKSPUR 335 PM MDT SUN APR 8 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SNOW WILL GRADUALLY DECREASE DURING THE AFTERNOON. HOWEVER... ADDITIONAL ACCUMULATIONS OF UP TO 3 INCHES CAN BE EXPECTED BY THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LESZCYNSKI
000 WWUS45 KBOU 090004 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 604 PM MDT SUN APR 8 2007 COZ034-036-041-090115- /O.EXP.KBOU.SN.Y.0007.000000T0000Z-070409T0000Z/ SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY... CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS... WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR 604 PM MDT SUN APR 8 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE TONIGHT IN THE HIGHER MOUNTAINS WITH ACCUMULATIONS OF UP TO 3 INCHES OF SNOW. THERE WILL BE JUST A CHANCE OF SHOWERS IN THE FOOTHILLS AND PALMER DIVIDE AREA THIS EVENING. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at Apr 8, 2:35 AM MDT, 8 hours 8 minutes earlier.
Area forecast discussion, Apr 8, 2:35 AM MDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 AM MDT SUN APR 8 2007 .SHORT TERM...TWO THINGS WILL AFFECT NRN CO TODAY. A WEAK UPPER LEVEL SYSTEM OVER UTAH WILL MOVE SE ACROSS THE SRN ROCKIES HOWEVER MOISTURE FROM THIS SYSTEM WILL MOVE ACROSS THE NRN MTNS TODAY. CROSS-SECTIONS SHOW 700 MB WINDS WNW AROUND 20KTS WITH LAPSE RATES IN THE 6 TO 7 C/KM RANGE. THUS WILL SEE PERIODS OF OROGRAPHIC SNOW ALONG WITH SOME AFTN CONVECTION SO WILL INCREASE POPS FOR TODAY. SNOW AMOUNTS SHOULD BE IN THE 2 TO 4 INCH RANGE HOWEVER WITH CONVECTION SOME AREAS WILL PROBABLY GET LOCALLY HIGHER AMOUNTS. MEANWHILE OVER NERN CO AN UPPER LEVEL JET IN NWLY FLOW ALOFT WILL AFFECT THE NERN PLAINS THRU AT LEAST MIDDAY SO COULD STILL SEE SOME LINGERING LIGHT SNOW/LIGHT FREEZING DRIZZLE. MEANWHILE BY AFTN AS CONVECTION DEVELOPS OVER THE MTNS EXPECT SOME OF THIS ACTIVITY TO MOVE SE ACROSS THE FOOTHILLS AND FRONT RANGE URBAN CORRIDOR. THUS COULD SEE A BRIEF PERIOD OF HEAVIER PCPN BY MID TO LATE AFTN SO WILL RAISE POPS INTO THE CHC CATEGORY. SOUNDINGS FROM MM5 SHOW AIRMASS MAY BE COLD ENOUGH FOR PCPN TO FALL AS SNOW AT LOWER ELEVATIONS SO DEPENDING ON WHERE THE HEAVIEST PCPN DEVELOPS COULD SEE LOCALLY A QUICK FEW INCHES OF SNOW IN AND NEAR THE FOOTHILLS. AS FOR TEMPS SOUNDINGS SHOW COLD AIR NOT ERODING MUCH TODAY AND IF CLOUD COVER HANGS AROUND ALL DAY HIGHS MAY NOT GET OUT OF THE 30S ACROSS NERN CO. FOR TONIGHT SOME LINGERING OROGRAPHIC SNOW WILL CONTINUE IN THE MTNS HOWEVER PCPN AT LOWER ELEVATIONS SHOULD END BY EARLY EVENING. .LONG TERM...OVERALL ONLY MINOR ADJUSTMENTS PLANNED IN THE LONG TERM. FOR MONDAY...AN WEAK UPPER TROF WILL BE NEAR THE FOUR CORNERS WITH A WEAK NWLY FLOW OVR NRN CO. THE TROF WILL SHIFT TO THE SOUTHEAST WITH AN INCRG WNWLY FLOW DVLPG OVR NRN CO. THERE IS SOME FVBL UPWARD QG VERTICAL VELOCITIES OVR NERN CO MONDAY AFTN AOA 700 MB AND THEY ARE WEAK AS WELL. BEST POTENTIAL WL BE IN THE HIGH COUNTRY WITH FVBL OROGRAPHIC COMPONENT IN PLACE. ANOTHER SYSTEM IS PROGGED TO MOVE OUT OF THE NRN ROCKIES AND INTO THE NRN GREAT PLAINS MONDAY NIGHT. AS IT DOES THE ZONAL PATTERN OVER CO WL INCRS WITH SOME MID LVL CAA AS WELL. SPATIAL CROSS-SECTIONS SHOW SOME MSTR INCRG IN THE MTNS BUT QG VERTICAL VELOCITIES WILL BE ON THE SUBSIDENT SIDE. LIKELY POPS STILL OKAY IN THE MTNS MONDAY NIGHT...WHEN BEST MSTR AND FVBL OROGRAPHICS WILL BE...WITH DCRG SNOW POTENTIAL ON TUESDAY. TUESDAY INTO WEDNESDAY...AN UPPER LEVEL RIDGE WILL MOVE OVER THE STATE WITH THE AFTN TEMPERATURES PROGGED TO MODIFY. THE RIDGE AXIS WILL SHIFT TO THE EAST ON THURSDAY AHEAD OF THE NEXT STORM SYSTEM. A SOUTHWESTERLY FLOW WL BE OVER CO ON THURSDAY WITH CONTINUED MILD AFTN TEMPERATURES. MSTR WILL AGAIN START TO INCRS OVR WRN CO ON THURSDAY. THE OVERALL TIMING OF THE NEXT SYSTEM STILL LOOKS OKAY WITH THE BEST POTENTIAL FOR PCPN THURSDAY NIGHT INTO FRIDAY. THE GFS ENSEMBLES ALL SHOW THE TROF NEAR THE FOUR CORNERS REGION BY 12Z FRIDAY THEN KICK IT INTO SERN CO FRIDAY AFTN. THE QG VERTICAL VELOCITIES ARE FAIRLY STRONG AT ALL LEVELS BY FRIDAY AFTN OVER THE ENTIRE CWFA. THE ECMWF APPEARS TO AGREE WITH THIS SOLUTION AS WELL. IF THIS STORM TRACK PANS OUT THEN THE ENTIRE CWFA STANDS A GOOD CHC OF SOME PCPN. WL LEAVE CURRENT CHC POPS OVR THE ENTRIRE CWFA IN PLACE WITH ONLY MINOR ADJUSTMENTS TO TEMPERATURES FOR WEDNESDAY THROUGH FRIDAY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RPK/COOPER
Hazardous weather outlook, Apr 8, 5:01 AM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 501 AM MDT SUN APR 08 2007 COZ030>051-081700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 501 AM MDT SUN APR 08 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY WITH A FEW AFTERNOON THUNDERSTORMS AS WELL. SNOW AMOUNTS UP TO 4 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES WHERE THUNDERSTORMS OCCUR. OVER LOWER ELEVATIONS SOME VERY LIGHT SNOW ALONG WITH SOME PATCHY FREEZING DRIZZLE ARE POSSIBLE THIS MORNING. BY THIS AFTERNOON SHOWERS WILL INCREASE IN THE FOOTHILLS AND MOVE OVER PORTIONS OF THE FRONT RANGE URBAN CORRIDOR. UP TO AN INCH OR TWO OF SNOW MAY OCCUR WITH THESE SHOWERS BEFORE THEY DIMINISH BY THIS EVENING. SNOW WILL ALSO GRADUALLY DECREASE IN THE MOUNTAINS TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS THROUGH MONDAY...BUT THEN INCREASE IN COVERAGE MONDAY NIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS COLORADO. ACROSS THE NORTHEAST PLAINS THERE WILL JUST BE A SLIGHT CHANCE OF SHOWERS. IT WILL BE DRIER BUT COOLER AS WELL ON TUESDAY. WARMER CONDITIONS RETURN TO THE AREA ON WEDNESDAY AND THURSDAY. ANOTHER DEVELOPING STORM SYSTEM IS FORECAST TO MOVE INTO THE CENTRAL ROCKIES THURSDAY NIGHT AND FRIDAY. ALTHOUGH THERE IS STILL SOME UNCERTAINTY REGARDING THE TIMING AND TRACK OF THIS SYSTEM... THERE IS A POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS MUCH OF THE REGION AT THAT TIME. RESIDENTS OR PEOPLE PLANNING TRAVEL ACROSS COLORADO LATE NEXT WEEK SHOULD MONITOR THE NATIONAL WEATHER SERVICE OR YOUR LOCAL NEWS MEDIA FOR THE LATEST INFORMATION ON THIS POTENTIAL STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RPK/COOPER
Nearby
Snow Advisories in Colorado, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.